If you have access to a journal via a society or association membership, please browse to your society journal, select an article to view, and follow the instructions in this box. Contact us if you experience any difficulty logging in. Hydroxychloroquine dose for lichen planopialris Plaquenil visual field testing What Does Hydroxychlorqoune Hyperpigmentation Look like?How Common Is It?Why Does It occur?How Are The Abnormal Pigmented Areas Treated?Reference Although hydroxychloroquine toxicity is more known as affecting the eyes, it is also associated with skin hyperpigmentation regardless of the duration of the treatment. The main risk factors are conditions that lead to easy bruising; the skin biopsy usually shows deposits of iron and melanin found in previous ecchymotic areas. Hyperpigmentation due to hydroxychloroquine for lupus? My relative has hyperpigmentation on her face from using hydroxychloroquine for her lupus. She's really self conscious about it and is looking for a solution. In many cases, once the offending drug has been stopped, fading of the lesions occurs. Drug-induced skin pigmentation can become cosmetically disfiguring. Hyperpigmentation of the skin due to hydroxychloroquine Hydroxychloroquine-induced hyperpigmentation in systemic diseases., Woman in grey hydroxychloroquine-induced hyperpigmentation. Could you develop a rash 3 weeks after starting hydroxychloroquine Serpentine supravenous hyperpigmentation due to hydroxychloroquine Joe F Lau1, Steven M Dean2, Thom W Rooke3 and Jeffrey W Olin4 1Northwell Health, Long Island Jewish Medical Center and North Shore University Hospital, Department of Cardiology, Hofstra Northwell School of Serpentine supravenous hyperpigmentation due to.. Hyperpigmentation due to hydroxychloroquine for lupus.. Hydroxychloroquine-Induced Pigmentation in. What is drug-induced skin pigmentation. Drug-induced skin pigmentation accounts for 10–20% of all cases of acquired hyperpigmentation. Pigmentation may be induced by a wide variety of drugs; the main ones implicated include non-steroidal anti-inflammatory drugs NSAIDs, phenytoin, antimalarials, amiodarone, antipsychotic drugs, cytotoxic drugs, tetracyclines, and heavy metals. Hyperpigmentation of the skin due to hydroxychloroquine. Scandinavian J Rheumatol. 2008;372158. Lisi P, Assalve D, Hansel K. Phototoxic and photoallergic dermatitis caused by hydroxychloroquine. Hydroxychloroquine is an antimalarial medication that can cause hyperpigmentation of nails, mucosa, and skin 1–5. Retrospective studies cite the incidence of drug-related hyperpigmentation from hydroxychloroquine to be as high as 33% of individuals. Elder abuse is a cause of significant morbidity and mortality in older individuals 7–9.